Alert archive / Alabama / Freeze Warnings in 2013

Freeze Warning 2, NWS Birmingham, AL

March 25, 201339 counties in Alabama

NWS Birmingham, AL issued this freeze warning at Mar 25, 2013, 6:29 AM CDT for 39 counties in Alabama. It took effect at Mar 26, 2013, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2013, 6:29 AM CDT (11:29 UTC)
In effect from
Mar 26, 2013, 12:00 AM CDT
Expired
Mar 26, 2013, 9:00 AM CDT
In force
9 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2013-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2013-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
103 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

139 
WWUS74 KBMX 251129
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
629 AM CDT MON MAR 25 2013

...WINDY CONDITIONS ARE EXPECTED TODAY AND SUB FREEZING
TEMPERATURES ARE EXPECTED LATE TONIGHT INTO TUESDAY MORNING
ACROSS CENTRAL ALABAMA...

ALZ011>015-017>050-252300-
/O.NEW.KBMX.FZ.W.0002.130326T0500Z-130326T1400Z/
/O.CON.KBMX.WI.Y.0013.130325T1500Z-130325T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
629 AM CDT MON MAR 25 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
TUESDAY...

* TIMING...WINDY CONDITIONS DEVELOPING THIS MORNING AND LASTING
  THROUGH THE AFTERNOON. 

* WINDS...WEST NORTHWEST WINDS WILL BE SUSTAINED AT AROUND 15 TO
  25 MPH WITH GUSTS TO AROUND 35 MPH.

* TEMPERATURES...28 TO 31 DEGREES FOR 4 TO 7 HOURS.

* IMPACTS...TEMPERATURES BELOW FREEZING FOR AN EXTENDED PERIOD OF
  TIME MAY DRASTICALLY AFFECT SENSITIVE VEGETATION. PRECAUTIONS
  WILL NEED TO BE TAKEN TO PROTECT THESE PLANTS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER...
OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

08
3 follow-up statements
456 
WWUS74 KBMX 252031
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
331 PM CDT MON MAR 25 2013

...WINDY CONDITIONS ARE EXPECTED THIS AFTERNOON AND SUB FREEZING
TEMPERATURES ARE EXPECTED LATE TONIGHT INTO TUESDAY MORNING ACROSS
CENTRAL ALABAMA...

ALZ011>015-017>050-260100-
/O.CON.KBMX.FZ.W.0002.130326T0500Z-130326T1400Z/
/O.CON.KBMX.WI.Y.0013.000000T0000Z-130325T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
331 PM CDT MON MAR 25 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT TUESDAY...

* TIMING...WINDY CONDITIONS DEVELOPING THIS MORNING AND LASTING 
  THROUGH THE AFTERNOON. 

* WINDS...WEST NORTHWEST WINDS WILL BE SUSTAINED AT AROUND 15 TO 
  25 MPH WITH GUSTS TO AROUND 35 MPH. 

* TEMPERATURES...28 TO 31 DEGREES FOR 4 TO 7 HOURS.

* IMPACTS...TEMPERATURES BELOW FREEZING FOR AN EXTENDED PERIOD 
  OF TIME MAY DRASTICALLY AFFECT SENSITIVE VEGETATION. 
  PRECAUTIONS WILL NEED TO BE TAKEN TO PROTECT THESE PLANTS 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER...
OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
445 
WWUS74 KBMX 252334
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
634 PM CDT MON MAR 25 2013

...SUB FREEZING TEMPERATURES ARE EXPECTED OVERNIGHT ACROSS CENTRAL
ALABAMA...

ALZ011>015-017>050-261400-
/O.CON.KBMX.FZ.W.0002.130326T0500Z-130326T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
634 PM CDT MON MAR 25 2013

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT TUESDAY...

* TEMPERATURES...WILL RANGE FROM 28 TO 32 DEGREES FOR 4 TO 7
  HOURS.

* IMPACTS...TEMPERATURES BELOW FREEZING FOR AN EXTENDED PERIOD 
  OF TIME MAY DRASTICALLY AFFECT SENSITIVE VEGETATION. 
  PRECAUTIONS WILL NEED TO BE TAKEN TO PROTECT THESE PLANTS 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
928 
WWUS74 KBMX 261140
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
640 AM CDT TUE MAR 26 2013

...SUB FREEZING TEMPERATURES EARLY THIS MORNING AND ONCE AGAIN
TONIGHT ACROSS CENTRAL ALABAMA...

ALZ011>015-017>050-261500-
/O.NEW.KBMX.FZ.W.0003.130327T0400Z-130327T1400Z/
/O.CON.KBMX.FZ.W.0002.000000T0000Z-130326T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
640 AM CDT TUE MAR 26 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT
WEDNESDAY. 

* TEMPERATURES...SHOULD RISE ABOVE FREEZING BY 9 AM AND WILL GO
  DOWN BELOW FREEZING AGAIN TONIGHT AND RANGE FROM 26 TO 31
  DEGREES FOR AROUND 6 TO 10 HOURS.

* IMPACTS...TEMPERATURES BELOW FREEZING FOR AN EXTENDED PERIOD 
  OF TIME MAY DRASTICALLY AFFECT SENSITIVE VEGETATION. 
  PRECAUTIONS WILL NEED TO BE TAKEN TO PROTECT THESE PLANTS 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

08

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this freeze warning went out at Mar 25, 6:23 AM CDT, 6 minutes earlier.

Area forecast discussion, Mar 25, 6:23 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
623 AM CDT MON MAR 25 2013

.UPDATE...
FOR 12Z AVIATION.

&&

.DISCUSSION...

ELONGATED HIGH PRESSURE RIDGE SLIDING DOWN THE LEE SIDE OF THE
ROCKIES INTO THE C U.S. THIS MORNING...WITH TIGHT PRESSURE
GRADIENTS TO REMAIN ACROSS AL TODAY BEHIND THE SURFACE FRONT...
WHICH IS DOWN TO S FL THIS AM. WITH THE TIGHT GRADIENTS...LOOK FOR
BRISK NW WINDS TO CONTINUE TODAY AND A WIND ADVISORY REMAINS IN
EFFECT FOR TODAY FROM 10AM-6PM. ALSO...SOME WRAP AROUND MOISTURE
BEHIND THE TIGHT RETREATING LOW OVER THE MID ATLANTIC COAST WILL
HINDER DAYTIME HEATING TODAY. SO BETWEEN THE TWO...CONDITIONS
TODAY WILL FEEL QUITE NIPPY. AS THE RIDGE CONTINUES TO SLIDE SEWD
INTO TONIGHT GRADIENTS SHOULD BEGIN TO RELAX SOME BUT WINDS ARE
NOT EXPECTED TO DECOUPLE GREATLY TONIGHT. HOWEVER...WITH
CONTINUED COLD AIR ADVECTION WE ARE EXPECTING TEMPERATURES TO BE
COOLER TONIGHT GOING BELOW FREEZING AND SINCE THIS IS A LATE
SEASON FREEZE WILL GO WITH A FREEZE WARNING FROM 5Z TONIGHT TILL
14Z TUE MORNING. WITH LESS WIND AND CLOUD COVER EXPECTED FOR TUE
NIGHT...FREEZING TEMPERATURES ARE POSSIBLE ONCE AGAIN TOMORROW
NIGHT AS WELL SO A WARNING IS LIKELY AGAIN FOR TUESDAY NIGHT.
THROUGH TUESDAY WITH WRAP AROUND MOISTURE PRESENT AND WEAK NW FLOW
DISTURBANCES POSSIBLE...A FEW FLURRIES ARE NOT COMPLETELY OUT OF
THE QUESTION ACROSS THE FAR NRN COUNTIES...BUT MOISTURE WILL BE
SHALLOW AND CHANCES ARE VERY LOW AT THIS TIME SO WILL LEAVE
UNMENTIONED IN FORECAST FOR NOW.

SO THRU TUE NT...LOOK FOR RATHER CHILLY DRY CONDITIONS...WITH THE
RIDGE INCHING CLOSER. AS WE MOVE TOWARD THE WEEKEND THE SURFACE
RIDGE IS EXPECTED TO GRADUALLY SHIFT EWD FROM THE C U.S. TO JUST
OFF THE ATLANTIC COAST BY EASTER SUNDAY. THUS...OUR LOW LEVEL FLOW
WILL SHIFT FROM BRISK NW TODAY AND TUE TO LIGHT NRLY WINDS WED-
FRI...THEN TURNING BACK TO E SAT AND SE SUN. NW FLOW DISTURBANCES
COULD BRING SHOWER ACTIVITY BACK AS SOON AS FRI AFTERNOON BUT
WOULD BE LOW CHANCES THRU SAT WITH LIMITED MOISTURE. BY SUN...
MOISTURE COULD BE SUFFICIENT ENOUGH ALONG WITH THE UPPER FLOW
TRANSITIONING TO A WEAK LONGWAVE TROUGH ACROSS THE ERN U.S. SO
ALTHOUGH TIMING IS NOT IN TOTAL AGREEMENT...COULD END UP BEING A
WET EASTER WITH A FEW SHOWERS/TSTORMS AT TIMES. ALTHOUGH
TEMPERATURES MODERATE SOME AND MOISTURE BEGINS TO INCREASE...
OVERALL INSTABILITY IS STILL LOW SO ONLY LOW POPS FOR NOW FOR THE
EXTENDED WITH NO SIGNIFICANT FRONTAL SYSTEM CLOSE BY TO FOCUS IN
ON.

08/MK

&&

.FIRE WEATHER...

DRY NW FLOW WILL PUSH COOL AND DRY AIR ACROSS C AL AND REMAIN
THROUGH MUCH OF THE WEEK. THUS...RH VALUES WILL DROP TO NEAR
CRITICAL VALUES BRIEFLY THIS AFTERNOON. ALTHOUGH LONG DURATIONS
ARE NOT EXPECTED...THE DRY AIR ALONG WITH WINDY CONDITIONS EXPECTED
FOR 20 FOOT WINDS. WILL CONTINUE THE FIRE WEATHER WATCH FOR THE S
HALF OF C AL THIS AFTERNOON. ALTHOUGH STILL DRY FOR THE REMAINDER OF
THE WEEK RH VALUES ARE NOT EXPECTED TO REACH CRITICAL VALUES AND
WINDS SHOULD BE LIGHTER.

08/MK

.HYDROLOGY...

RAIN AMOUNTS OVER THE WEEKEND HAVE PRODUCED RISES ON AREA RIVERS.
MINOR FLOODING WILL CONTINUE TO OCCUR ALONG THE LOWER TOMBIGBEE
AND BLACK WARRIOR RIVER BASINS. SEE THE FLOOD STATEMENTS FOR
SPECIFIC INFORMATION.

08/MK

&&

.CLIMATE...

ALTHOUGH FREEZING CONDITIONS ARE NOT RARE FOR LATE MARCH IN
CENTRAL ALABAMA....WE ARE INTO THE GROWING SEASON. IT APPEARS THAT
LOW TEMPERATURES WILL DROP NEAR OR BELOW FREEZING FOR THE COUPLE OF
MORNINGS THIS WEEK. REMAIN UP TO DATE ON THE FORECAST THE NEXT FEW
DAYS AND TAKE THE NECESSARY PRECAUTIONS TO PROTECT SENSITIVE
VEGETATION. A FREEZE WARNING IS IN EFFECT FOR TONIGHT AND MAY BE
NEEDED AGAIN FOR TUE NT.

08/MK

&&

.AVIATION...
12Z TAF DISCUSSION

A BKN TO OVC VFR COLD AIR STRATUS DECK WILL PERSIST THROUGH THE
MORNING HOURS...ESPECIALLY FOR THE NORTHERN TAF TERMINALS.  CLEARING
WILL BE SLOW...BUT SHOULD OCCUR FOR EVERYONE BY 00-01Z.

WINDS WILL BE THE MAJOR FLIGHT STORY TODAY AS GUSTY NW WINDS WILL
KICK UP AGAIN THIS MORNING AND LAST THROUGH THE EARLY EVENING
HOURS.  BY 02Z...ALL TERMINALS SHOULD CALM BELOW 10KTS...BUT A LIGHT
BREEZE WILL REMAIN.

27

&&

.BMX WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING FOR
ALL OF CENTRAL ALABAMA.

FIRE WEATHER WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THIS
AFTERNOON FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...
BULLOCK...CHAMBERS...CHILTON...COOSA...DALLAS...ELMORE...
GREENE...HALE...LEE...LOWNDES...MACON...MARENGO...MONTGOMERY...
PERRY...PIKE...RUSSELL...SUMTER...TALLAPOOSA.

FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY FOR ALL OF
CENTRAL ALABAMA.

&&

08/27
Hazardous weather outlook, Mar 25, 6:16 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
616 AM CDT MON MAR 25 2013

ALZ011>015-017>050-261130-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
616 AM CDT MON MAR 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

WINDY CONDITIONS ARE EXPECTED AGAIN TODAY WITH SUSTAINED WINDS
UP TO 25 MPH AND GUSTS UP TO 35 MPH LIKELY ACROSS ALL OF CENTRAL
ALABAMA.

ADDITIONALLY...STRONG WINDS WITH LOW RELATIVE HUMIDITY VALUES
COULD LEAD TO HIGH FIRE DANGER GENERALLY ACROSS THE SOUTHERN HALF
OF CENTRAL ALABAMA THIS AFTERNOON. OUTDOOR BURNING IS HIGHLY
DISCOURAGED.

TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING STARTING AFTER
MIDNIGHT AND LASTING THROUGH 9 AM TUESDAY MORNING ACROSS ALL OF
CENTRAL ALABAMA. TAKE PRECAUTIONS TO PROTECT SENSITIVE VEGETATION.

MINOR RIVER FLOODING IS OCCURRING ALONG THE LOWER TOMBIGBEE AND
BLACK WARRIOR RIVER BASINS. PLEASE REFER TO THE LATEST RIVER
STATEMENTS FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A MUCH COOLER AIR MASS WILL MOVE INTO THE REGION THIS WEEK. SUB
FREEZING TEMPERATURES ARE POSSIBLE AGAIN TUESDAY AND WEDNESDAY
NIGHTS. BE PREPARED TO TAKE PRECAUTIONS TO PROTECT SENSITIVE
VEGETATION.

MINOR RIVER FLOODING IS OCCURRING AND FORECAST TO CONTINUE INTO
THE END OF THE WORK WEEK ALONG THE LOWER TOMBIGBEE AND BLACK
WARRIOR RIVER BASINS.  PLEASE REFER TO THE LATEST RIVER
STATEMENTS FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 9:36 PM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more2 hr
Mar 24, 9:36 PM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more20 hr
Mar 24, 9:42 PM CDTFire Weather WatchBMXAutauga, Barbour, Bibb, Bullock, Chambers, Chilton and 15 more18 hr

Nearby

Freeze Warnings in Alabama, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.